Texas, 2015Flash Flooding and Flood in Texas, May 16 to 18, 2015
May 16 to 18, 2015 · NWS FWD · 15 events in 8 counties and zones
Isolated thunderstorms produced localized flooding and a few reports of severe weather during the middle part of May, 2015.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $44,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms produced localized flooding and a few reports of severe weather during the middle part of May, 2015.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 16, 5:32 PM CST, 4 hours 23 minutes earlier.
Area forecast discussion, May 16, 5:32 PM CST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
632 PM CDT SAT MAY 16 2015
.AVIATION...
THUNDERSTORMS TO THE WEST WILL CONTINUE TO MOVE NORTHEASTWARD AND
SHOULD FORM INTO A LINE LATER THIS EVENING. THE MOST LIKELY
TIMING FOR METROPLEX TAF SITES WILL BE AROUND AND JUST AFTER
MIDNIGHT LOCAL TIME. WILL BRING VCTS IN AT 4-5Z WITH TEMPO GROUPS
FOR TSRA ON STATION AT 5-6Z FOR 2-3 HOURS. WILL END VCTS AT
10Z...BUT IF STORMS HAVE TROUBLE MOVING SOUTHWARD DUE TO A WEAK
COLD POOL...THIS MAY CONTINUE LONGER. FOR WACO THE TIMING WILL BE
A FEW HOURS LATER AND WILL SHOW VCTS AT 8Z WITH A TEMPO GROUP
FROM 9-12Z.
SOME MVFR CIGS ARE POSSIBLE AHEAD OF THE STORMS...BUT OTHERWISE
VFR CIGS ARE EXPECTED IN THE WAKE OF THE STORMS EARLY SUNDAY
MORNING. MVFR CIGS ARE FORECAST TO DEVELOP AROUND MID MORNING BUT
THIS MAY NOT OCCUR DEPENDING ON HOW MUCH DISRUPTION OCCURS WITH
OVERNIGHT STORMS.
SOME ADDITIONAL CONVECTION MAY DEVELOP DURING THE AFTERNOON HOURS
BUT THIS IS CONTINGENT ON LIMITED CONVECTIVE OVERTURNING TONIGHT.
EITHER WAY CONFIDENCE IS TOO LOW TO MENTION THREAT IN TAFS AT THIS
TIME BUT WILL CONTINUE TO WATCH. OTHERWISE VFR SHOULD PREVAIL
SUNDAY AFTERNOON AND EVENING WITH SOUTH WINDS NEAR 10-15 KT.
TR.92
&&
.UPDATE...
TORNADO WATCH 179 HAS BEEN ISSUED AND INCLUDES COUNTIES GENERALLY
WEST AND NORTH OF THE DALLAS-FORT WORTH METROPLEX.
THUNDERSTORMS HAVE INCREASED IN COVERAGE AND INTENSITY JUST TO
THE NORTHWEST OF THE REGION. ACTIVITY DEVELOPED RAPIDLY ALONG A
DRYLINE AS A SHORTWAVE TROUGH ENTERED THE PLAINS FROM THE WEST.
STORMS SHOULD BEGIN TO AFFECT NORTH TEXAS COUNTIES IN ANOTHER
HOUR OR SO...WITH SOME STORMS BEING CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS AND A FEW TORNADOES. THE SEVERE THREAT
SHOULD DECREASE LATE THIS EVENING AS THE BOUNDARY LAYER
COOLS...WITH LOCALLY HEAVY RAIN BECOMING MORE OF A THREAT EAST OF
THE TORNADO WATCH AREA DURING THE OVERNIGHT HOURS.
30
&&
.PREV DISCUSSION... /ISSUED 311 PM CDT SAT MAY 16 2015/
OUTSIDE OF A FEW SHOWERS ACROSS THE FAR E/SE COUNTIES...IT/S BEEN
A QUIET WEATHER DAY...BUT THAT/S ABOUT TO CHANGE. AS EXPECTED...
THE UPPER LOW HAS MIGRATED NORTHEAST OVER ID/WY/CO THIS AFTERNOON...
BUT A LITTLE SLOWER TIMING THAN PROJECTED 24 HRS AGO. THE SURFACE
DRYLINE HAD MOVE INTO THE TX PANHANDLE TOWARD THE I-27 CORRIDOR
BETWEEN LUBBOCK AND AMARILLO...WHERE A FEW DISCRETE SUPERCELL
STORMS HAVE DEVELOPED. STORMS HOWEVER ARE A LONG WAYS AWAY AND
WE/RE BASICALLY AWAITING BOTH THE LARGE-SCALE HEIGHT FALLS AND
SURFACE DRYLINE TO MIGRATE FURTHER EAST. LATEST 18Z SPECIAL FWD
SOUNDING SHOWED DRY AND WARM ALOFT REMAINED FROM SUBSIDENCE
OVERNIGHT...BUT THINK THIS WILL GRADUALLY MOISTEN...LIFT AND
WEAKEN THROUGH EARLY EVENING WITH SCATTERED DISCRETE STORMS MOVING
INTO OUR FAR NW COUNTIES 6-7 PM AND AFTER. ALL MODES OF SEVERE
WEATHER...INCLUDING A FEW TORNADOES WILL BE POSSIBLE THROUGH MID
EVENING MAINLY NW OF A COMANCHE TO GRANBURY TO DENTON TO SHERMAN
LINE WITH DEEP LAYER SHEAR 35-40 KTS AND 0-1KM SHEAR 20-25 KTS
FORECAST WITH GOOD LOW LEVEL CURVATURE TO THE HODOGRAPH.
BY LATE EVENING AND THE OVERNIGHT...A MORE MULTI-CELLULAR OR
LINEAR STORM MODE IS EXPECTED AS A 35-45KT LLJ AND ASSOCIATED WAA
FEED INTO THE SYSTEM. IN ADDITION...THE NORTHERN ROCKIES UPPER LOW
WILL RACE OVER THE NORTHERN PLAINS WITH LINEAR FORCING PARALLELING
THE LINE OF STORMS THAT WILL MOVE SLOWLY SOUTHEAST. SEVERE WEATHER
CONCERNS WILL STILL REMAIN...BUT BE MORE LOCALIZED LARGE HAIL AND
DAMAGING WINDS. THE MORE PRESSING CONCERN WILL BE TRAINING OF
STORMS CONTAINING VERY HEAVY RAINFALL WITH PWATS 1.5-2 INCHES AND
RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES THROUGH DAWN SUNDAY ACROSS
PARTS OF THE FLASH FLOOD WATCH AREA. ISOLATED HIGHER AMOUNTS ARE
CERTAINLY POSSIBLE...THOUGH PROGRESSION OF THE LINE OF STORMS
SHOULD BE ENOUGH TO KEEP EXCESSIVE RAINS FROM HAPPENING TOO LONG
OVER ANY ONE LOCATION. AS WE MOVE TOWARD SUNRISE SUNDAY MORNING...
THE LINE SHOULD WEAKEN WITH THE SEVERE THREAT WANING TOWARD SUNRISE
SUNDAY...BUT LOCALIZED HEAVY RAINS WILL STILL REMAIN POSSIBLE
SOUTH OF I-20 THROUGH THE MORNING HOURS SUNDAY ALREADY EXACERBATING
FLOODING ISSUES ACROSS THE AREA. WE DO EXPECT AN OVERALL DIMINISHING
TREND IN COVERAGE BY MIDDAY SUNDAY WITH LOSS OF THE LLJ AND THE
LINEAR SYSTEM MOVING AWAY FROM THE BEST UPPER FORCING A FLASH
FLOOD WATCH WILL BEGIN FOR CENTRAL TEXAS AFTER SUNRISE SUNDAY AND
END ON SUNDAY AFTERNOON.
SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER MAINLY ACROSS THE
SOUTHEAST HALF OF THE CWA ON SUNDAY AFTERNOON INTO EVENING...BUT
SEVERE WEATHER WILL NOT BE REALLY A CONCERN. HOWEVER...A SHORTWAVE
DISTURBANCE WILL RIPPLE ACROSS THE RED RIVER VALLEY EARLY MONDAY
AND POSSIBLY COULD GIVE ANOTHER ROUND OF SHOWERS AND STORMS WITH
HEAVY RAINFALL FROM THE METROPLEX NORTHEAST TO PARIS AND SULPHUR
SPRINGS...THEN LINGER ACROSS THE EASTERN COUNTIES MONDAY AFTERNOON.
BY THIS TIME...YET ANOTHER BROAD UPPER LOW SETTLES SOUTH ACROSS
THE WESTERN U.S COASTLINE. THIS UPPER LOW WILL BECOMING NEGATIVELY
TILTED UP OVER THE NORTHERN ROCKIES...WITH A NEW ONE FILLING IN
BEHIND IT IN ALMOST A FUJIWARA TYPE OF FASHION.
THE CONTINUED SW FLOW ALOFT AND MID LEVEL PACIFIC MOISTURE FETCH
WILL REMAIN THROUGH MUCH OF THE WEEK. AS A RESULT...OFF AND ON
RAIN CHANCES WILL AS WELL...THAT PART WE/RE CONFIDENT OF. WHERE
THE MODELS STRUGGLE WITH AND WHERE CONFIDENCE WANES IS TIMING AND
PLACEMENT OF THE HIGHER RAIN CHANCES. WE EXPECT THE MID-LATE WEEK
FORECAST TO BECOME CLEARER AS WE PROCEED FORTH INTO THE EARLY PART
OF THE WEEK. UNFORTUNATELY LOOKING AT 240HR LONG RANGE FORECASTS...
IT DOESN/T APPEAR MUCH IN THE WAY OF A LONG WAVE PATTERN SHIFT
WILL OCCUR UNTIL ALMOST MEMORIAL DAY AND AFTER WITH A WET PATTERN
CONTINUING.
05/
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 69 84 70 83 69 / 80 50 50 40 30
WACO, TX 71 83 70 83 69 / 70 70 50 50 20
PARIS, TX 69 82 69 81 67 / 80 60 60 60 30
DENTON, TX 68 84 68 84 67 / 70 30 50 30 30
MCKINNEY, TX 69 83 68 83 67 / 80 50 60 40 30
DALLAS, TX 69 85 70 84 70 / 80 50 60 40 30
TERRELL, TX 71 84 69 82 68 / 80 70 60 50 20
CORSICANA, TX 72 83 70 81 69 / 70 70 60 60 20
TEMPLE, TX 72 83 70 83 69 / 60 70 50 50 20
MINERAL WELLS, TX 66 84 67 84 67 / 80 30 30 30 30
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ091>095-100>107-
115>121-129>134-141.
FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR TXZ147-148-158-160>162-174-175.
FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR TXZ122-123-135-
142>146-156-157-159.
&&
Hazardous weather outlook, May 16, 2:16 PM CST, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
316 PM CDT SAT MAY 16 2015
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
316 PM CDT SAT MAY 16 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
THROUGH TONIGHT. STORM CHANCES WILL INCREASE BY EARLY EVENING FROM
COMANCHE TO MINERAL WELLS TO GAINESVILLE THEN SPREAD EAST
OVERNIGHT TO MUCH OF THE REGION.
SEVERE WEATHER WILL BE MOST LIKELY FROM LATE EVENING INTO THE
EARLY OVERNIGHT HOURS. INITIAL THUNDERSTORMS WILL BE CAPABLE OF
LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. DAMAGING WINDS
AND VERY HEAVY RAINFALL WILL BECOME MORE LIKELY OVERNIGHT. AREAS
FROM COMANCHE TO WEATHERFORD TO DECATUR TO GAINESVILLE AND
NORTHWEST OF THERE WILL HAVE THE BEST CHANCE FOR SEVERE
THUNDERSTORMS.
FLASH FLOODING WILL BECOME MORE LIKELY LATER TONIGHT INTO EARLY
SUNDAY MORNING. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH
TEXAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS ARE LIKELY TO BE ONGOING ACROSS PARTS OF NORTH TEXAS
SUNDAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW
STORMS COULD BE STRONG. THERE WILL ALSO CONTINUE TO BE A HEAVY
RAINFALL THREAT THROUGH SUNDAY.
SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS MONDAY
THROUGH FRIDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUESTED ACROSS WESTERN PARTS
OF NORTH TEXAS THIS EVENING AND TONIGHT.
DUNN
In the hours before
Special weather statement, May 16, 8:24 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
924 PM CDT SAT MAY 16 2015
TXZ100-101-170315-
JACK TX-YOUNG TX-
924 PM CDT SAT MAY 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN YOUNG AND NORTHERN
JACK COUNTIES UNTIL 1015 PM CDT...
AT 923 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BRYSON...OR 11 MILES WEST OF JACKSBORO...MOVING NORTHEAST AT 45 MPH.
HALF INCH HAIL AND WINDS OF UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
JACKSBORO AND BRYSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL
TEXAS.
LAT...LON 3313 9857 3340 9846 3340 9842 3346 9842
3347 9840 3346 9798 3343 9797 3343 9792
3329 9792 3310 9837
TIME...MOT...LOC 0223Z 239DEG 41KT 3322 9835
15-BAINSpecial weather statement, May 16, 8:47 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
947 PM CDT SAT MAY 16 2015
TXZ115-129-170345-
STEPHENS TX-EASTLAND TX-
947 PM CDT SAT MAY 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EASTLAND AND
STEPHENS COUNTIES UNTIL 1045 PM CDT...
AT 946 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR IBEX TO 8 MILES SOUTH
OF BRECKENRIDGE TO NEAR GUNSIGHT TO 6 MILES NORTHWEST OF CISCO...AND
MOVING EAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BRECKENRIDGE...NECESSITY AND GUNSIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO AREAS OF FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH
THESE STORMS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL
TEXAS.
LAT...LON 3256 9909 3275 9910 3295 9858 3256 9858
3251 9863 3239 9910 3244 9912
TIME...MOT...LOC 0246Z 249DEG 28KT 3270 9903 3264 9897 3257 9896 3245
9906
15-BAINSpecial weather statement, May 16, 9:41 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1041 PM CDT SAT MAY 16 2015
TXZ116-170415-
PALO PINTO TX-
1041 PM CDT SAT MAY 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PALO PINTO COUNTY UNTIL
1115 PM CDT...
AT 1041 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR POSSUM KINGDOM STATE PARK...OR 13 MILES SOUTHEAST OF GRAHAM...
MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MINERAL WELLS...GRAFORD AND POSSUM KINGDOM STATE PARK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTH CENTRAL TEXAS.
LAT...LON 3295 9857 3295 9843 3300 9843 3301 9837
3300 9806 3282 9806 3265 9857
TIME...MOT...LOC 0341Z 247DEG 34KT 3292 9848
92Special weather statement, May 16, 9:50 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1050 PM CDT SAT MAY 16 2015
TXZ091-102-170415-
MONTAGUE TX-WISE TX-
1050 PM CDT SAT MAY 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WISE AND
SOUTHWESTERN MONTAGUE COUNTIES UNTIL 1115 PM CDT...
AT 1050 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF NEWPORT...OR 13 MILES SOUTH OF BOWIE...MOVING EAST
AT 20 MPH.
NICKEL SIZE HAIL...WIND GUSTS UP TO 50 MPH AND VERY HEAVY RAIN WILL
BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALVORD...CHICO AND SUNSET.
LAT...LON 3345 9754 3327 9762 3327 9792 3343 9792
3344 9798 3346 9798 3354 9768
TIME...MOT...LOC 0350Z 260DEG 16KT 3337 9793
92Event by event
9 thunderstorm wind, 4 flash flood, 1 flood, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Eastland
- When
- May 16, 9:55 PM CST
- Where
- Eastland County, Eastland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.400, -98.820
A public report indicated that multiple trees with limbs of 6 to 8 inches in diameter were blown down in Eastland, TX.
Thunderstorm Wind, Palo Pinto
- When
- May 16, 10:40 PM CST
- Where
- Palo Pinto County, 1.66 mi S of (Mwl)mineral Wells A
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.756, -98.066
Palo Pinto Sheriff's Department reported roof damage to a house on FM 1155 off HWY 281, approximately 2 miles southeast of Mineral Wells, TX.
Thunderstorm Wind, Palo Pinto
- When
- May 16, 10:40 PM CST
- Where
- Palo Pinto County, Mineral Wells
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 32.800, -98.100
Amateur radio reported power lines down across several parts of Mineral Wells, TX.
Thunderstorm Wind, Parker
- When
- May 16, 10:42 PM CST
- Where
- Parker County, 3.75 mi WNW of Millsap
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 32.770, -98.080
A public report indicated that part of the roof of a frame house was removed.
Thunderstorm Wind, Parker
- When
- May 16, 10:42 PM CST
- Where
- Parker County, 3.75 mi WNW of Millsap
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.770, -98.080
A public report of trailer damage was received, and this is a test.
Thunderstorm Wind, Palo Pinto
- When
- May 16, 10:51 PM CST
- Where
- Palo Pinto County, 2.63 mi SW of (Mwl)mineral Wells A
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.756, -98.105
Palo Pinto County Sheriff's Department reported roof damage to a house located on FM 1195 off Hwy 281.
Thunderstorm Wind, Parker
- When
- May 16, 10:55 PM CST
- Where
- Parker County, 3.5 mi S of Authon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.820, -97.860
Parker County Fire and Rescue reported large trees down across old Authon Road just west of HWY 1885, approximately 5 miles northwest of Weatherford, TX.
Thunderstorm Wind, Parker
- When
- May 16, 11:05 PM CST
- Where
- Parker County, 3.21 mi WSW of Highland Addition
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.910, -97.680
Parker County Fire and Rescue reported that a 2-car garage was destroyed near HWY 51 and Carter Road, approximately 4 miles south of Springtown, TX.
Thunderstorm Wind, Grayson
- When
- May 17, 12:17 AM CST
- Where
- Grayson County, Denison
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Broadcast Media
- Coordinates
- 33.750, -96.550
Broadcast media reported roof and siding damage to homes and tree limbs down. One large tree limb fell on a home on Strawn Drive damaging the roof overhang over the garage and the garage door.
Flash Flood, Johnson
- When
- May 17, 3:30 AM CST to 7:00 AM CST
- Where
- Johnson County, 2.97 mi WSW of Alvarado to 4.88 mi SW of Mansfield
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 32.378, -97.264
Broadcast media reported that widespread flooding was occurring across the eastern part of the county; especially along HWY 157.
Flash Flood, Dallas
- When
- May 17, 3:30 AM CST to 7:00 AM CST
- Where
- Dallas County, 5.63 mi WSW of Cedar Hill to 1.67 mi SE of Desoto
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.547, -97.038
Dallas Police Department reported widespread flooding from Grand Prairie North to Cockrell Hill and Irving, with numerous road closures in place.
Flash Flood, Tarrant
- When
- May 17, 3:30 AM CST to 7:00 AM CST
- Where
- Tarrant County, 5.43 mi SSE of Webb to 1.91 mi SSE of Greater Sw Intl Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.557, -97.036
Tarrant County Sheriff's Department reported widespread flooding from Arlington to Rendon, with numerous road closures in place.
Flash Flood, Tarrant
- When
- May 17, 3:50 AM CST to 7:00 AM CST
- Where
- Tarrant County, 2.22 mi SSW of Benbrook Lake to 1.71 mi SE of Wheatland
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.600, -97.483
Fort Worth Police Department reported that the creek was out of its banks and water was over Winscot Plover Road.
Flood, Collin
- When
- May 17, 7:45 AM CST to 9:45 AM CST
- Where
- Collin County, 1.43 mi ESE of Fairview to 1.49 mi NNE of Forest Grove
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.159, -96.609
Collin County Sheriff's Department reported that CR 117 was closed due to flooding.
Hail, Grayson
- When
- May 18, 8:21 PM CST
- Where
- Grayson County, 2.66 mi NNE of Ida
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.607, -96.486
A trained spotter reported quarter-sized hail at Ida and Coker Road about 5 miles east of Sherman, TX.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Oklahoma, May 16 to 17, 20151 injured · $3.5 million · EF2 · 43 events
- Tornadoes and Flash Flooding in Oklahoma, May 16 to 17, 2015EF3 · 42 events
- Tornadoes and Flash Flooding in Missouri, May 16 to 17, 2015EF2 · 41 events
- Tornadoes and Hail in Minnesota, May 16, 2015$455,000 · EF1 · 23 events
- Flash Flooding in Washington, May 16 to 17, 2015$420,000 · 2 events
- Tornadoes and Hail in Texas, May 16, 2015EF1 · 15 events
- Tornado and Hail in Kansas, May 16, 2015EF1 · 8 events
- Flash Flooding and Hail in Texas, May 16 to 17, 20153 in hail · 28 events
- Flooding and Damaging Winds in Kansas, May 16 to 17, 201565 kt wind · 25 events
- Tornadoes and Hail in Texas, May 16, 2015EF0 · 20 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 16, 201511 events
- Tornado and Hail in Texas, May 16, 2015$12,000 · EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577881, 577884, 577885, 577890, 579768, 579767, 577887, 577888, 577891, 581309, 581311, 581312, 577870, 577880, 577893.